Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Oct 26, 2012, 3:10 PM CDT for 8 counties in Texas. It took effect at Oct 27, 2012, 5:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:10 PM CDT (20:10 UTC)
- In effect from
- Oct 27, 2012, 5:00 AM CDT
- Expired
- Oct 27, 2012, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:43 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 26, 2:43 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 243 PM CDT FRI OCT 26 2012 .SHORT TERM... THE MAIN CONCERN FOR THE SHORT TERM FORECAST IS THE POTENTIAL FOR FREEZING TEMPERATURES ACROSS A BROAD AREA. CURRENTLY...NORTHEAST WINDS CONTINUE AT THE SURFACE AS HIGH PRESSURE BUILDS AND COLD AIR ADVECTION ALSO CONTINUES. DEWPOINT VALUES NORTH AND NORTHEAST OF THE AREA ARE MAINLY IN THE UPPER 20S...AND THIS DRIER AIR ALONG WITH THE COLDER AIR MASS WILL CONTINUE ADVECTING INTO THE WEST CENTRAL TEXAS REGION. CLOUD COVER HAS BEEN TRYING TO ERODE OUT OF THE AREA ACROSS THE NORTHERN 2/3 OF THE FORECAST AREA...AND REMAINING IN PLACE ACROSS THE SOUTHERN 1/3. LOOKING AT THE 295K THROUGH 305K THETA LEVELS SHOWS RH VALUES DECREASING TONIGHT FOR THE BIG COUNTRY...WITH MORE QUESTIONABLE TRENDS FARTHER SOUTH. WITH THAT IN MIND...WE HAVE MUCH BETTER CONFIDENCE IN THE BIG COUNTRY AREAS FALLING BELOW FREEZING AND HAVE GONE AHEAD WITH A FREEZE WARNING FOR OUR NORTHERN 8 COUNTIES. SOUTH OF THERE IN THE CONCHO VALLEY AND NORTHERN HEARTLAND...WITH LESS CONFIDENCE IN A FREEZE DUE TO POSSIBLE LINGERING CLOUD COVER...WILL GO WITH A FROST ADVISORY. ALONG AND JUST NORTH OF THE INTERSTATE 10 CORRIDOR... OVERNIGHT CLOUDS ARE MORE LIKELY...AND THUS TEMPERATURES SHOULD REMAIN IN THE UPPER 30S TO LOWER 40S. FOR SATURDAY...THE SLOW CLEARING SHOULD CONTINUE...ALLOWING FOR WARMER TEMPERATURES ACROSS THE AREA. HIGHS SHOULD GET INTO THE UPPER 50S TO LOWER 60S. 20 .LONG TERM... A CHILLY START TO THE EXTENDED FORECAST IS EXPECTED...WITH A SLOW WARM UP THROUGH THE END OF NEXT WEEK. IDEAL RADIATIONAL COOLING CONDITIONS ARE FORECAST SATURDAY NIGHT/SUNDAY MORNING AS SURFACE HIGH PRESSURE NOSES INTO WEST CENTRAL TEXAS. WINDS WILL BE LIGHT...DEWPOINT TEMPERATURES WILL BE IN THE 20S AND SKIES WILL BE MOSTLY CLEAR. THIS COMBINATION SHOULD ALLOW TEMPERATURES TO QUICKLY FALL AFTER SUNSET...AND BOTTOM OUT IN THE MID AND UPPER 30S. A FEW READINGS NEAR OR JUST BELOW FREEZING WILL BE POSSIBLE...ESPECIALLY ACROSS LOW LYING RIVER VALLEYS...BUT I EXPECT MOST LOCATIONS TO REMAIN ABOVE FREEZING. A FREEZE WATCH OR FROST ADVISORY MAY EVENTUALLY BE NECESSARY FOR SOME LOCATIONS...AND RESIDENTS ARE URGED TO CONTINUE TO MONITOR FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN SAN ANGELO. A STEADY WARM UP WILL ENSUE THROUGH THE END OF NEXT WEEK. HIGH TEMPERATURES ON SUNDAY WILL REBOUND INTO THE MID AND UPPER 60S...WITH LOW TEMPERATURES MONDAY MORNING DROPPING BACK INTO MID 30S TO MID 40S. HIGH TEMPERATURES ON MONDAY WILL BE BACK TO NEAR 70 ACROSS THE REGION...THEN BACK TO NEAR 80 AT MOST LOCATIONS ON THURSDAY. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 30 59 34 65 39 / 5 0 0 0 0 SAN ANGELO 33 62 35 66 38 / 5 0 0 0 0 JUNCTION 42 62 34 69 35 / 5 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 5 AM TO 10 AM CDT SATURDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN... SHACKELFORD...TAYLOR...THROCKMORTON. FROST ADVISORY FROM 5 AM TO 10 AM CDT SATURDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...IRION...RUNNELS... STERLING...TOM GREEN. && 20/DANIELS
Hazardous weather outlook, Oct 26, 3:10 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 310 PM CDT FRI OCT 26 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 310 PM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LIGHT FREEZE IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS LATE TONIGHT AND INTO SUNRISE SATURDAY...MAINLY ALONG AND NORTH OF A STERLING CITY TO CROSS PLAINS LINE. A FREEZE WARNING HAS BEEN ISSUED FOR THOSE AREAS. PEOPLE WITH SENSITIVE OUTDOOR VEGETATION MAY WANT TO COVER THEIR PLANTS OR BRING THEM INSIDE. A FROST ADVISORY IS ALSO IN EFFECT FARTHER SOUTH FOR AREAS GENERALLY NORTH OF A BARNHART...TO EDEN...TO BROWNWOOD LINE. SENSITIVE OUTDOOR VEGETATION MAY ALSO NEED TO BE COVERED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD CONDITIONS ARE POSSIBLE AGAIN SUNDAY MORNING...AND FROST OR A LIGHT FREEZE WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:48 AM CDT | Freeze Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 11 hr |
| Oct 26, 3:10 PM CDT | Frost Advisory | SJT | Brown, Coke, Coleman, Concho, Irion, Runnels and 2 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.